It is currently 10 Dec 2018 17:13

All times are UTC + 5:30 hours [ DST ]




Post new topic Reply to topic  [ 1 post ] 
Author Message
PostPosted: 20 Jun 2016 16:35 
Offline
User avatar

Joined: 26 Feb 2013 10:59
Posts: 618
Dentists are being reminded of the potential drug interaction between the antifungal miconazole (Daktarin, Daktacort) and the blood thinning medication warfarin.

Miconazole, including the topical gel formulation, can enhance the anticoagulant effect of warfarin—if miconazole and warfarin are used concurrently, the anticoagulant effect should be carefully monitored and, if necessary, the dose of warfarin reduced.

Patients should be advised to tell their doctor or pharmacist if they are receiving warfarin before using products that contain miconazole (including those available without prescription), and to seek medical advice if they notice signs of over-anticoagulation during treatment, such as sudden unexplained bruising, nosebleeds or blood in the urine.

The Medicines and Healthcare Products Regulatory Agency (MHRA) have issued the reminder in their monthly drug safety update following a Patient Safety Notice issued in Wales last month which describes a fatality in a patient on warfarin who was prescribed miconazole oral gel by her dentist.


Top
 Profile Send private message  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 1 post ] 

All times are UTC + 5:30 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 1 guest


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Jump to:  
cron